Posted 12/10/2014 5:12 AM (GMT -7)
There's no other way around this: You need azathioprine.
I started it when I was 19 as well, and yes I was bloody terrified but I promise you it's okay. I know all the side effects sound scary, but you are so, so sick right now. Not getting this under control is by far the worse option. Yes reading all the side effects is scary, but (1) the serious ones are very very rare, (2) are mainly found in people who are on much higher doses than us, such as organ transplant patients, and (3) occur in people who have been on the drug for decades. It will just become a part of your life. There's nothing I do differently now I'm on aza except wear loads of sunscreen when it's hot out (I live in England so it's basically not even a problem).
Aza is very effective in most people, and most don't even experience any side effects. There are natural and alternative remedies, but right now these can only be tried alongside aza, not instead of. You're sick and need to get this under control.
If you let this get worse, you'll be doing much more damage to your body. I know it's scary, but the prospect of not getting better is even scarier.